Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 142, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 28, 2002, 6:32 PM MDT for San Miguel County, New Mexico. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2002, 6:32 PM MDT (00:32 UTC)
- Expired
- Aug 28, 2002, 7:30 PM MDT
- In force
- 58 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County San Miguel County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.5 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2480 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
903
WUUS55 KABQ 290032
SVRABQ
NMC047-290130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
630 PM MDT WED AUG 28 2002
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 730 PM MDT
* AT 625 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL SEVERE THUNDERSTORMS OVER EASTERN SAN MIGUEL COUNTY.
* THE SEVERE THUNDERSTORM WILL BE...
OVER BELL RANCH AND CONCHAS LAKE THROUGH 730 PM MDT
THESE ARE DANGEROUS STORMS. PREPARE FOR DAMAGING WINDS IN EXCESS OF
60 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING.
LAT...LON 3531 10464 3523 10475 3523 10412 3515 10411
3534 10373 3542 10371 3551 10379 3579 10397What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 1:32 PM MDT, 5 hours earlier.
Area forecast discussion, Aug 28, 1:32 PM MDT, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 132 PM MDT WED AUG 28 2002 WHAT A DIFFERENCE A DAY MAKES. HIGH AND DRY YESTERDAY AND NOW WE HAVE SHOWERS AND THUNDERSTORMS OVER MUCH OF THE FORECAST AREA. WITH THE UPPER LEVEL HIGH DRIFTING EAST AND A SHORT WAVE MOVING NWD ACROSS WRN NM THIS PM...A SURGE OF MOISTURE AND DECENT INSTABILITY HAVE FUELED THE ATMOSPHERE ACROSS WRN AND CNTRL NM. THE E ALREADY HAS A DEEP LAYER OF MOISTURE. THE SHORT WAVE IS FORECAST BY ALL MODELS TO MOVE ACROSS CNTRL NM THIS EVENING AND THEN INTO THE ERN ZONES OVERNIGHT INTO THURSDAY MORNING. WITH THE DEEPER MOISTURE IN THE E CONCERN IS FOR SOME HEAVY RAIN AND MODELS SUPPORT THIS WITH 1-2 INCH AMOUNTS IN THE NE AND EC AREAS. WILL NOT ISSUE FLASH FLOOD WATCH AS PLAINS THE LEAST FLASHY OF OUR FORECAST AREA...BUT COULD BE ISOLATED SPOTS TONIGHT. WILL MENTION SOME HEAVY RAIN IN ALL ERN ZONES ALONG WITH SMALL HAIL AND STRONG WIND GUSTS. CHANCE POPS WRN ZONES AND LIKELY POPS MOST CNTRL AND ERN ZONES OVERNIGHT. STILL SHOULD BE FAIRLY ACTIVE THURSDAY WITH PLENTY OF MOISTURE HANGING AROUND AND PROBABLY AN ADDITIONAL SHORT WAVE OR TWO ROTATING AROUND UPPER HIGH CENTERED JUST TO OUR SE. WILL CARRY CHANCE POPS MOST ZONES THURSDAY INTO THURSDAY NIGHT. TEMPS GENERALLY BELOW NORMAL. UPPER LEVEL LOW/TROUGH TO THE NW OPENS UP AND LIFTS NE THE REMAINDER OF THIS WEEK. LESS EVIDENCE OF ANOTHER TROUGH REPLACING IT THIS WEEKEND. THUS UPPER HIGH WILL HAVE ROOM TO BUILD WEST SOME AND THIS MAY REDUCE CHANCES/COVERAGE OF SHOWERS/STORMS FROM FRIDAY ON. WILL KEEP CURRENT TREND OF JUST SLIGHT CHANCE POPS FROM THIS FRIDAY THROUGH WEDNESDAY OF NEXT WEEK WITH SLIGHTLY WARMER TEMPS. ABQ TB 065/086 063/088 063 40543 SAF TB 057/081 053/083 053 40643 TCC TB 064/084 065/086 066 40644 .ABQ...NONE. CHJ
In the hours before
Local storm report, Aug 28, 5:01 PM MDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
501 PM MDT WED AUG 28 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 AM FOLSOM NM .75 INCH HAIL
08/28/02 UNION
0448 AM 5 NE FOLSOM NM 1.00 INCH HAIL
08/28/02 UNION
0458 AM 19 NE SPRINGER NM 1.00 INCH HAIL
08/28/02 COLFAXLocal storm report, Aug 28, 5:01 PM MDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
501 PM MDT WED AUG 28 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 AM FOLSOM NM .75 INCH HAIL
08/28/02 UNION
0448 AM 5 nef FOLSOM NM 1.00 INCH HAIL
08/28/02 UNION
0458 AM 19 NE SPRINGER NM 1.00 INCH HAIL
08/28/02 COLFAXLocal storm report, Aug 28, 5:34 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
534 PM MDT WED AUG 28 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0506 AM DES MOINES NM .75 INCH HAIL
08/28/02 UNIONThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 7:00 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 60 min |
| Aug 28, 8:41 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 34 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.